×

zbMATH — the first resource for mathematics

On expansions of WNM t-norm based logics with truth-constants. (English) Zbl 1193.03049
The paper deals with expansions of Weak Nilpotent Minimum propositional logics (WNM, for short) by a set of truth-constants. A WNM t-norm \(*\) has the finite partition property if its associated negation \(n_* : [0,1] \to [0,1]\), \(n_*(x) = x \to_* 0\) (where \(\to_*\) is the residuum of \(*\)) is constant over a finite number of subintervals of \([0,1]\). Let \(L_*\) denote the logic whose Blok-Pigozzi equivalent algebraic semantics is the variety generated by the standard algebra \([0,1]_* = ([0,1],*,\to_*,0)\), and let \(C\) be any denumerable subalgebra of \([0,1]_*\).
The authors study the logics \(L_*(C)\) obtained by extending the language of \(L_*\) by a countable set of truth-constants \(\{\bar{r} \mid r \in C\}\), and by adding suitable book-keeping axioms reflecting the operations in the subalgebra \(C\). A standard \(L_*(C)\)-algebra is then defined as a standard \(L_*\)-algebra equipped with a countable set of truth-constants \(\{\bar{r} \mid r \in C\}\) such that each \(\bar{r}\) is interpreted in \(r\) itself.
The authors prove a set of completeness results for logics \(L_*(C)\) where 1) \(*\) has the finite partition property and 2) \(C\) is such that each interval in the partition of \(n_*\) contains at least one element of \(C\) in its interior. It is first shown that for any countable subalgebra \(C\) of \([0,1]_*\) and any proper filter \(F\) of \(C\), there exists a standard \(L_*(C)\)-algebra \(A\) having the property that \(F\) coincides with the set of elements \(r \in C\) such that the interpretation in \(A\) of the constant \(\bar{r}\) is the top of \(A\). Such an algebra \(A\) is called a standard \(L_*(C)\)-chain of type \(F\).
The authors prove that for every WNM t-norm \(*\) and every truth-constant set \(C\) enjoying properties 1) and 2) above, the logic \(L_*(C)\) enjoys strong standard completeness with respect to the family of standard \(L_*(C)\)-chains of type \(F\), for \(F\) ranging over the proper filters of \(C\). They then prove that the WNM logics with finite partition property enjoying canonical standard completeness (i.e., completeness w.r.t. a single standard algebra) are exactly those ones whose negation on the set of positive elements (i.e., strictly greater that their negation) is either involutive and continuous, or is constantly zero.
The paper considers expansions of \(L_*(C)\) by the \(\Delta\) projection operator, proving that, for all WNM t-norms \(*\) with finite partition property and all countable \(C\), the obtained systems enjoy strong standard completeness but they are not conservative expansions of \(L_*(C)\) (while \(L_*(C)\) is a conservative expansion of \(L_*\)). The paper ends with some complexity results on the satifiability, tautologousness, and logical consequence problems for these logics.

MSC:
03B52 Fuzzy logic; logic of vagueness
03B50 Many-valued logic
03G25 Other algebras related to logic
68T37 Reasoning under uncertainty in the context of artificial intelligence
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Baaz, M., Infinite-valued Gödel logics with 0-1 projections and relativizations, (), 23-33 · Zbl 0862.03015
[2] Blok, W.J.; Pigozzi, D., Algebraizable logics, Memoirs of the American mathematical society, 77, 396, (1989) · Zbl 0664.03042
[3] F. Bou, F. Esteva, A. Gil, J. Gispert, L. Godo, J.M. Font, A. Torrens, V. Verdú, Logics preserving degrees of truth from varieties of residuated lattices, Journal of Logic and Computation, to appear. (A short version, with the title T-norm based fuzzy logics preserving degrees of truth, in: L. Magdalena, et al. (Eds.), Proceedings of IPMU 2008 conference, Málaga, June 2008, pp. 1053-1060.)
[4] Burris, S.; Sankappanavar, H.P., A course in universal algebra, (1981), Springer New York · Zbl 0478.08001
[5] R. Cignoli, F. Esteva, L. Godo. On Łukasiewicz logic with truth constants. in: Theoretical Advances and Applications of Fuzzy Logic and Soft Computing, ASC 42: Springer, Berlin, 2007, pp. 869-875.
[6] Cignoli, R.; Esteva, F.; Godo, L.; Torrens, A., Basic fuzzy logic is the logic of continuous t-norms and their residua, Soft computing, 4, 106-112, (2000)
[7] P. Cintula, From fuzzy logic to fuzzy mathematics. Ph.D. Dissertation, Czech Technical University, Prague, Czech Republic, 2005. · Zbl 1086.06008
[8] Cintula, P.; Esteva, F.; Gispert, J.; Godo, L.; Montagna, F.; Noguera, C., Distinguished algebraic semantics for t-norm based fuzzy logics: methods and algebraic equivalencies, Annals of pure and applied logic, 160, 1, 53-81, (2009) · Zbl 1168.03052
[9] Dummett, M., A propositional calculus with denumerable matrix, Journal of symbolic logic, 24, 97-106, (1959) · Zbl 0089.24307
[10] Esteva, F.; Domingo, X., Sobre negaciones fuertes y débiles en \([0, 1]\), Stochastica, 4, 141-166, (1980)
[11] Esteva, F.; Gispert, J.; Godo, L.; Montagna, F., On the standard and rational completeness of some axiomatic extensions of monoidal t-norm based logic, Studia logica, 71, 199-226, (2002) · Zbl 1011.03015
[12] Esteva, F.; Gispert, J.; Godo, L.; Noguera, C., Adding truth-constants to logics of continuous t-norms: axiomatization and completeness results, Fuzzy sets and systems, 158, 597-618, (2007) · Zbl 1117.03030
[13] Esteva, F.; Godo, L., Monoidal t-norm based logic: towards a logic for left-continuous t-norms, Fuzzy sets and systems, 124, 271-288, (2001) · Zbl 0994.03017
[14] Esteva, F.; Godo, L.; Noguera, C., On rational weak nilpotent minimum logics, Journal of multiple-valued logic & soft computing, 12, 9-32, (2006) · Zbl 1144.03020
[15] F. Esteva, L. Godo, C. Noguera, Expanding the propositional logic of a t-norm with truth-constants: completeness results for rational semantics, Soft Computing, to appear (DOI: 10.1007/s00500-009-0402-8). · Zbl 1194.03022
[16] F. Esteva, L. Godo, C. Noguera, First-order t-norm based fuzzy logics with truth-constants: distinguished semantics and completeness properties, Annals of Pure and Applied Logic (2009), doi:10.1016/j.apal.2009.05.014. · Zbl 1222.03027
[17] J. Fodor, Nilpotent minimum and related connectives for fuzzy logic, in: Proceedings of FUZZ—IEEE’95, 1995, pp. 2077-2082.
[18] Font, J.M.; Gil, À.; Torrens, A.; Verdú, V., An infinite-valued łukasiewicz logic that preserves degrees of truth, Archive for mathematical logic, 45, 839-868, (2006) · Zbl 1117.03027
[19] G. Gerla, Fuzzy logic: mathematical tools for approximate reasoning, in: Trends in Logic, vol. 11, Kluwer, Dordrecht, 2001. · Zbl 0976.03026
[20] Gispert, J., Axiomatic extensions of the nilpotent minimum logic, Reports on mathematical logic, 37, 113-123, (2003) · Zbl 1053.03015
[21] P. Hájek, Metamathematics of fuzzy logic, in: Trends in Logic, Vol. 4, Kluwer, Dordrecht, 1998.
[22] Hájek, P., Computational complexity of t-norm based propositional fuzzy logics with rational truth-constants, Fuzzy sets and systems, 157, 677-682, (2006) · Zbl 1104.03015
[23] Hájek, P.; Godo, L.; Esteva, F., A complete many-valued logic with product-conjunction, Archive for mathematical logic, 35, 191-208, (1996) · Zbl 0848.03005
[24] Höhle, U., Commutative, residuated l-monoids, (), 55-106 · Zbl 0838.06012
[25] Jenei, S.; Montagna, F., A proof of standard completeness for esteva and Godo’s logic MTL, Studia logica, 70, 183-192, (2002) · Zbl 0997.03027
[26] Lukasiewicz, T.; Straccia, U., Managing uncertainty and vagueness in description logics for the semantic web, Journal of web semantics, 6, 291-308, (2008)
[27] Noguera, C.; Esteva, F.; Gispert, J., On some varieties of MTL-algebras, Logic journal of the IGPL, 13, 443-466, (2005) · Zbl 1078.03051
[28] Noguera, C.; Esteva, F.; Gispert, J., On triangular norm based axiomatic extensions of the weak nilpotent minimum logic, Mathematical logic quarterly, 54, 387-409, (2008) · Zbl 1145.03039
[29] C. Noguera, Algebraic study of axiomatic extensions of triangular norm based fuzzy logics, in: Monografies de l’Institut d’Investigació en Intel·ligència Artificial, Vol. 27, Barcelona, 2007.
[30] Novák, V., On the syntactico-semantical completeness of first-order fuzzy logic. part I. syntax and semantics, Kybernetika, 26, 47-66, (1990) · Zbl 0705.03009
[31] Novák, V., On the syntactico-semantical completeness of first-order fuzzy logic. part II. main results, Kybernetika, 26, 134-154, (1990) · Zbl 0705.03010
[32] Novák, V.; Perfilieva, I.; Močkoř, J., Mathematical principles of fuzzy logic, (1999), Kluwer Academic Publishers Dordrecht · Zbl 0940.03028
[33] Pavelka, J., On fuzzy logic I, II, III, Zeitschrift fur mathematische logik und grundlagen der Mathematik, 25, 45-52, (1979), 119-134, 447-464 · Zbl 0435.03020
[34] Savický, P.; Cignoli, R.; Esteva, F.; Godo, L.; Noguera, C., On product logic with truth-constants, Journal of logic and computation, 16, 205-225, (2006) · Zbl 1102.03030
[35] E. Trillas, Sobre funciones de negación en la teoría de conjuntos difusos, Stochastica 3 (1979) 47-60. (English translation in: S. Barro, A. Bugarin, A. Sobrino (Eds.), Advances in Fuzzy Logic, Public University of Santiago de Compostela, Spain, pp. 31-45.)
[36] Vojtáš, P., Fuzzy logic programming, Fuzzy sets and systems, 124, 361-370, (2001) · Zbl 1015.68036
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.